MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804325-28
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The stent remains in the patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional skypoint complaint device is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that on (b)(6) 2021, five xience skypoint stents were successfully placed in the left anterior descending (lad) coronary artery lesion.Of the five implanted stents, two of them, the 2.5x23mm and 3.25x28mm xience skypoint balloon catheter balloons had become stuck on their respective implanted stent and were difficult to remove.Despite this difficulty, the guide catheter, along with the stent delivery systems, were able to be removed as a single unit.Reportedly, there was no malfunction with either device, no issue with stent deployment or balloon inflation/deflation, and the stents were well apposed to the vessel wall and remained successfully implanted, well apposed to the vessel wall.There was no adverse patient effect.No additional information was provided regarding this issue.
 
Event or Problem Description
Subsequent to the initial report, the additional information was obtained: the issue occurred with the first two xience skypoint stent delivery systems.
 
Additional Manufacturer Narrative
D4 and h4: the device expiration and manufacturing dates could not be provided as the device lot number was not provided and the device was not returned.The device was not returned for evaluation.A review of the lot history record and complaint history of the reported lot could not be conducted because the lot number was not provided.The investigation was unable to determine a conclusive cause for the reported difficult to remove.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.The additional skypoint complaint referenced in b5 is filed under a separate medwatch report number.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12177658
Report Number2024168-2021-06115
Device Sequence Number16517365
Product Code NIQ
UDI-Device Identifier08717648233340
UDI-Public08717648233340
Combination Product (Y/N)Y
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804325-28
Device Catalogue Number1804325-28
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR